Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva
Sep 11, 2002

Hi guys, Dr. Brian, Ive just started taking viramune- 1 week. The sustiva roller coaster didnt seem to stop while on sustiva. Actually with viramune, my dreams are sad and dark- I cant say that they are nightmares- as well, my head always seems cloudy (dizzy, spacey) - if you will. I never had this while on sustiva. Do you know anything about this? How is viramune different from sustiva- or is it that have I simply made a lateral move? Please help you always seem to have good insight.

Sincerely,

Michael (Ottawa, Canada)

Response from Dr. Boyle

Michael: Viramune is generally not associated with the CNS side effects that you see with Sustiva (vivid dreams, decreased concentration). Sustiva has a very long half-life, which is a good thing generally since the drug stays at relatively high levels even if your late with a dose, but in your case, it may mean that the Sustiva is still around even though you stopped it some time ago. I would suspect, however, that if your problems persist more than a week, or that if you never had them on Sustiva and now have them, that they are related to somethng else, and I doubt that that something else is Viramune. You should discuss this with your doctor and consider further evaluation. Since the dreams are sad and dark, I would be particularly concerned regarding depression or anxiety causing them, but I would make sure that I evaluated you thoroughly for other potential medical causes.



Previous
color darkening
Next
side effects of viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement